MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX ABS PRO-VENT; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

SMITHS MEDICAL ASD, INC. PORTEX ABS PRO-VENT; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number G1460J
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of the syringe broke and blood leaked out.This happened twice in a row.There was patient involvement, and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
B3: day of event is unknown.D4: lot number, expiration date and udi information is unknown.H4: manufacturing date is unknown.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
D4.Primary udi number: (b)(4).G1.Mfg contact office address 1: (b)(6).Investigation summary: a bag containing one used, decontaminated 3ml provent syringe was received for evaluation.No original packaging was present.Customer stated the product was g1460j, but no lot number was provided.The needle-pro/ needle were not included.Visual inspection of the returned sample revealed that the luer fitting was visibly bent, thus complaint confirmation.The sample was compared to the reference chart which demonstrates the visual acceptable limit for a slightly bent syringe luer.The sample was found to be outside of the acceptable range for bent luers.Further assessment using magnification revealed the luer was bent so severely that it created a stress mark at the base.To determine if the bent luer would affect the syringe's functional ability, a combo leak test was conducted.This procedure tests for liquid leakage between mating luers.A stock needle was attached to the returned syringe and leakage was observed from the compromised luer.While the damage was confirmed, it was not possible to determine the actual cause.A possible source of this defect could have been excessive force during packing and/or handling.The overall length of the assembled components (syringe, needle-pro long and 1.25 needle) may have acted as leverage, creating a fulcrum point at the location of the mating luers.Because the lot number was unknown, no further evaluation could be performed at this time.Complaint information will continue to be monitored for any new information or adverse trends and further actions will be taken accordingly.

Brand Name
PORTEX ABS PRO-VENT
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key20042902
Report Number1217052-2024-00083
Device Sequence Number7896365
Product Code JKA
UDI-Device Identifier00351688060146
UDI-Public(01)00351688060146
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K952516
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberG1460J
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2024
Supplement Date Received by Manufacturer10/09/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown